Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 15, 2018, 8:41 AM CDT for 4 counties in Alabama. It took effect at Apr 17, 2018, 2:20 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 8:41 AM CDT (13:41 UTC)
- In effect from
- Apr 17, 2018, 2:20 AM CDT
- Expired
- Apr 17, 2018, 8:44 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 80.00 ft at Apr 17, 2018, 12:00 AM CDT.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
851
WGUS44 KBMX 151341
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
841 AM CDT Sun Apr 15 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall over the past 24 hours has produced rises to the
Tombigbee River At Demopolis Lock and Dam. A flood warning is now
in effect for the Tombigee River At Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-160141-
/O.NEW.KBMX.FL.W.0016.180417T0720Z-180419T2120Z/
/DLDA1.1.ER.180417T0720Z.180418T0600Z.180419T0920Z.NO/
841 AM CDT Sun Apr 15 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from late Monday night to Thursday afternoon...or until the Warning
is cancelled.
* At 8:15 AM Sunday The stage Was 49.4 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 69.8 feet by early Wednesday morning. The
river will fall below flood stage by early Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$4 follow-up statements
619
WGUS84 KBMX 160207
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
907 PM CDT Sun Apr 15 2018
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy weekend rain is resulting in water rises along the Tombigbee
River. The Demopolis river point is expected to reach minor flood
stage, with a crest on Wednesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-161406-
/O.EXT.KBMX.FL.W.0016.180417T1030Z-180419T2100Z/
/DLDA1.1.ER.180417T1030Z.180418T0600Z.180419T0900Z.NO/
907 PM CDT Sun Apr 15 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late Monday night to Thursday afternoon...or until the warning
is cancelled.
* At 8:15 PM Sunday the stage was 58.0 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 69.1 feet by early Wednesday morning. The
river will fall below flood stage by early Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$046
WGUS84 KBMX 161354
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
854 AM CDT Mon Apr 16 2018
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.The Upper Tombigbee River has crested and is beginning to fall...
but levels continue to rise on the Lower Tombigbee River and a Flood
Warning remains in effect at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-161424-
/O.CAN.KBMX.FL.W.0012.000000T0000Z-180417T0000Z/
/AVLA1.1.ER.180415T2000Z.180416T0400Z.180416T0911Z.NO/
854 AM CDT Mon Apr 16 2018
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7:00 AM Monday the stage was 120.9 feet.
* Flood stage is 122 feet.
* Fell below flood stage at 4:11 AM Monday.
* Forecast...The river will continue to fall the next few days.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-170153-
/O.EXT.KBMX.FL.W.0016.180417T1200Z-180419T1200Z/
/DLDA1.1.ER.180417T1200Z.180418T0600Z.180419T0000Z.NO/
854 AM CDT Mon Apr 16 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Tuesday morning to Thursday morning...or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 63.3 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 68.8 feet by early Wednesday morning. The river
will fall below flood stage by Wednesday evening.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$404
WGUS84 KBMX 170113
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
813 PM CDT Mon Apr 16 2018
...The flood warning continues for the Tombigbee River at Demopolis
Lock and Dam...
Heavy weekend rain has resulted in water rises along the Tombigbee
River. Recent observations indicate a slow but gradual climb, and
the latest forecast calls for a cross over into minor flood on
Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-171312-
/O.EXT.KBMX.FL.W.0016.180417T1200Z-180419T0400Z/
/DLDA1.1.ER.180417T1200Z.180418T0000Z.180418T1600Z.NO/
813 PM CDT Mon Apr 16 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Tuesday morning to Wednesday evening...or until the warning is
cancelled.
* At 7:15 PM Monday the stage was 66.3 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 68.3 feet by early Wednesday morning. The river
will fall below flood stage by late Wednesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$592
WGUS84 KBMX 171344
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
844 AM CDT Tue Apr 17 2018
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
.The Tombigbee River is now expected to crest just below flood
stage...and the flood warning is no longer in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event unless it
becomes necessary to revise this forecast upward.
&&
ALC063-065-091-119-171414-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-180419T0400Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 AM CDT Tue Apr 17 2018
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 8:15 AM Tuesday the stage was 67.7 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will crest below flood stage at 67.9 feet
this evening and then begin a slow fall by Wednesday morning.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 15, 5:46 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 5:46 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 546 AM CDT Sun Apr 15 2018 .UPDATE... For Updated Wind Advisory Start Time. && .SHORT TERM... Today and Tonight The cold front is now beginning to work through the area. Temperatures behind the front are in the 40s with 50s and 60s ahead the front. Meanwhile, ahead of the front, moderate to heavy rainfall will continue across the eastern half of the area. The rain is almost done in the flash flood area and will let that expire at 5 AM. The line of showers and storms are now moving at enough of a pace to keep the rest of the area from receiving the amount of rain the western half did. Most of the rain will move out of the area by Noon as the upper low begins to swing through. This will help aide in the increase of winds and could generate a few light showers or drizzle across the north and east. Will go ahead and issue a wind advisory through 3Z for portions of the area in response to the increased winds. Winds will calm down some by 10pm but will stay up to around 7 to 10 mph overnight as the cold air filters into the region. Temperatures tonight will fall into the middle 30s in the north and upper 30s/low 40s in the south. Dewpoints will be in the 30s as well. With the winds staying up tonight, we will likely not have patchy or even widespread frost. Can not rule out protected areas dropping even further and could see isolated pockets of frost but not enough to issue any advisory at this time. 16 .LONG TERM... Monday through Sunday High pressure will build Monday and remain through Tuesday night. Lows on Tuesday morning will be chilly as well with 30s and 40s possible. Will need to monitor this morning for potential frost as winds will be calmer, but too early to issue any advisories here. By Wednesday afternoon a cold front will begin to enter the area. There should be just enough return to allow for some isolated to scattered showers along and ahead of the front, but overall the front will be moisture starved so amounts will be minimal at best. Will stick with 20 to 30 PoPs for the front. High pressure then builds back into the area for Thursday through Saturday. Our next weather system should arrive sometime Saturday night into Sunday. Models continue to flip flop on the strength of this system as they have a hard time determining the depth of the cold air and impact of the trough over the area. Would expect a few more days of uncertainty until they begin to hopefully have a better agreement or at least run to run consistency. 16 && .AVIATION... 12Z TAF Discussion. Generally MVFR/IFR cigs behind the rain as it moves out. Some improvement is not expected after 15Z. Main concern after 18Z will be the strong winds as the main upper low moves through. Winds reduce some to generally 8 to 10 kts after 3Z. 16 && .FIRE WEATHER... Decreasing rain shower coverage during the morning, then windy in the afternoon and evening hours. Drier Monday and Tuesday, although windy on Monday as well. Fog should not be an issue on Monday and Tuesday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 35 58 38 74 / 70 10 0 0 0 Anniston 58 35 59 39 74 / 80 10 0 0 0 Birmingham 57 39 61 42 77 / 40 0 0 0 0 Tuscaloosa 57 38 63 42 77 / 10 0 0 0 0 Calera 58 38 61 42 75 / 40 0 0 0 0 Auburn 61 39 60 42 73 / 100 0 0 0 0 Montgomery 61 39 64 43 77 / 60 0 0 0 0 Troy 62 40 64 43 76 / 80 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 10 PM CDT this evening for the following counties: Autauga...Barbour...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Elmore...Etowah...Jefferson...Lee...Macon...Montgomery...Pike... Randolph...Russell...Shelby...St. Clair...Talladega...Tallapoosa. &&
Hazardous weather outlook, Apr 15, 5:45 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 545 AM CDT Sun Apr 15 2018 ALZ011>015-017>050-161345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 545 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Winds will be brisk through tonight as an upper level low swings through. Winds of 15 to 25 mph with gusts up to 40 mph can be expected this afternoon through 10 pm. Due to heavy rainfall across the area, minor river flooding is expected in the Tombigbee and Sucarnoochee River basins. Please refer to river flood statements for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Due to heavy rainfall, minor river flooding is expected through Wednesday in the Tombigbee and Sucarnoochee River basins. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:40 PM CDT | Special Weather Statement | BMX | Cherokee | 20 min |
| Apr 14, 7:49 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 14, 7:51 PM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Apr 14, 8:18 PM CDT | Areal Flood Advisory | BMX | Chilton | 6 hr |
| Apr 14, 8:50 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Apr 14, 9:13 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Apr 14, 9:22 PM CDT | Flash Flood Warning | BMX | Dallas, Perry | 6 hr |
| Apr 14, 11:18 PM CDT | Areal Flood Advisory | BMX | Shelby | 6 hr |
| Apr 15, 3:36 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 18 more | 18 hr |
| Apr 15, 8:44 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Apr 15, 8:52 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 12 hr |
| Apr 15, 8:52 AM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 36 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.